Alert archive / Idaho / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jun 22, 2017, 12:44 PM MDT for 10 counties in Idaho. It took effect at Jun 22, 2017, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2017, 12:44 PM MDT (18:44 UTC)
- In effect from
- Jun 22, 2017, 2:00 PM MDT
- Expired
- Jun 22, 2017, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Lincoln County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 63 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2868 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586 WWUS85 KBOI 221844 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 1244 PM MDT Thu Jun 22 2017 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...424 AND 426... .STRONG WINDS CONTINUE ACROSS THE LOWER ELEVATIONS BELOW 5000 FEET EAST OF BOISE THROUGH TWIN FALLS THIS AFTERNOON AND EARLY EVENING... IDZ420-424-426-230300- /O.NEW.KBOI.FW.W.0001.170622T2000Z-170623T0300Z/ Treasure Valley BLM-Western Twin Falls BLM-Southern Highlands- 1244 PM MDT Thu Jun 22 2017 The National Weather Service in Boise has issued a Red Flag Warning, which is in effect until 9 PM MDT this evening. * WINDS...20 to 25 mph with gusts 30 to 35 mph. * RELATIVE HUMIDITY...Lowering to 10 to 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. && $$ W
1 follow-up statement
540 WWUS85 KBOI 230254 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 854 PM MDT Thu Jun 22 2017 IDZ420-424-426-230400- /O.EXP.KBOI.FW.W.0001.000000T0000Z-170623T0300Z/ Treasure Valley BLM-Western Twin Falls BLM-Southern Highlands- 854 PM MDT Thu Jun 22 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Relative humidity across the warned area continues to increase this evening as winds continue to diminish. With values outside of critical thresholds, the Red Flag Warning will be allowed to expire. $$ KB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 22, 10:07 AM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 22, 10:07 AM MDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Boise ID 1007 AM MDT Thu Jun 22 2017 .DISCUSSION...No update to the forecast for today. Breezy conditions across open terrain today with northwest winds through the surface layer. Similar to yesterday the strongest gusts (to 35 mph) will occur between Mountain Home and the Twin Falls/Jerome area. Otherwise sunny with high temperatures near normal. && .AVIATION...VFR. Mostly clear skies. Gusty northwest surface winds 20-35 kts. Winds aloft to 10k feet MSL, northwest-north 10-30 kts. && .PREV DISCUSSION... SHORT TERM...Sunny, dry, and cooler today under northwest flow aloft, then a little warmer Friday as H5 heights increase ahead of the next Pacific ridge. 15-30 mph west or northwest winds in the Magic Valley and Upper Treasure Valley east of Boise. Gusts to 40 mph this afternoon near Mountain Home. Light to moderate west/ northwest winds continuing tonight. Light winds in all areas Friday. LONG TERM...Friday night through Wednesday...A ridge off the West Coast begins to build inland across the Northwestern US. As the ridge moves inland, temperatures will warm to around 10-15 degrees above normal. Temperatures will approach 100F in the valley locations on Monday. A shortwave embedded in the flow will interact with the heat on Monday afternoon, bringing a chance of thunderstorms to the region as it moves northeastward. The ridge will be suppressed by a trough moving across British Columbia and Alberta, which will bring slightly cooler temperatures to near normal for Tuesday and Wednesday with dry conditions. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...DG AVIATION.....JC PREV SHORT TERM...LC PREV LONG TERM....KA
Nearby
Red Flag Warnings in Idaho, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.